My liver enzymes are very elevated
Not sure if it is from my Bland Embolization I had done in January
Or from my 9 rounds of Ocreotide injections which can also cause liver enzymes to elevate
Has anyone ever stopped taking octreotide??
If so can you start again??
Interested in more discussions like this? Go to the Neuroendocrine Tumors (NETs) Support Group.
Sophiarose, Octreotide is used to help manage the effects of neuroendocrine tumors such as flushing and diarrhea. I've been on it for five years, except for the six months I tried Lanreotide but had to stop due to side effects. I don't know of any reason you can't stop taking it, but it's important that you talk to your doctor first. Your elevated liver enzymes may or may not be related to the Octreotide. Lanreotide is another medication they might try. No medication is without some type of side effects. I think the best you can do is decide which ones you can live with. And many get better over time.
But again, have a discussion with your doctor before making a decision. Your treatment is YOUR treatment so you get to make the final decision, just do your research and have the facts to help you.
And good luck going forward with whatever you decide.
@sophiarose, I had to stop taking octreotide due to an anaphylactic reaction. Due to significant issues with hypoglycemia, I did a desensitization procedure to octreotide and have recently restarted the medication. I, like @phyllisden, don't know of any reason you cannot stop or restart the medication, but I agree with @phyllisden, that needs to be a conversation with your doctor. Every patient situation is different. I have not had issues with my liver enzymes with the medication, although they do monitor them monthly.
I recommend writing down your questions and concerns before you go and talk with your doctor. You may also want to take a trusted person with you to listen as well. Best wishes to you and your journey!
I have tons of notes
I am happy to hear I can stop and restart
I did a lot of research and really didn’t find anything to helpful with that
I will be getting a MRI first week of April
I will share the results
Again thank you
I did Lanreotide had bad side effects had to stop
I was ok on the Ocreotide for awhile until I got an infection from the shot and then had the embolization procedure
I am getting an MRI first week In April
I will keep you posted
Again thank you
@sophiarose, were you able to discuss stopping and/or restarting Ocreotide with your oncologist? What did you learn?
Thank you for asking
I told my oncologist that I am sick with terrible what I consider side effects for 10 to 12 Days after the injection
So I am not doing my injection this month
She will discuss further after I get my MRI on this Wednesday
I asked and still haven’t gotten an answer as to what happens if I stop! Don’t know why I can’t get an answer!!
But trust me I will when her and I meet after the MRI
It will be the question I ask on Thursday night support group
Thank you again